Atripla and PAD , also loss of sense of smell & taste
Jun 9, 2010
I have a patient who has been HIV positive since 2001 and was not on medication. She started Atripla six weeks ago and c/o lower leg pains. States it feels as if "all the blood is being pooled in her lower legs", feels relieved only when her legs are up (not standing) Can Atripla cause Peripheral vascular disease. She also was a Aromatherapist and states she can not smell anything since starting Atripla and barbecued on Memorial Day , experienced loss of taste and smell. Is this attributed to Atripla side effects? I have not heard of any antiviral causing this?
Response from Dr. Henry
I have heard of or cared for several patients who had some peripheral neurologic and taste/small effects after starting Atripla-in some cases those effects were persistence so a change in therapy was considered (ie changing the efavirenz to raltegravir or a boosted protease inhibitor). Atripla has not been linked to peripheral vascular disease in the lower extremities. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Who Are The Carriers Of Hpv?
- When They Do The Hiv Blood Test Do They Also Check For Herpes?
- What The Chances Of Getting Herpes Without An Outbreak?
- What Is The Difference Between Hives And Shingles?
- What Happens If Genital Herpes Goes Untreated?
- Things That Look Like Genital Warts But Are Not
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.